Thunderstorm Wind, Box Butte
- When
- June 4, 4:39 PM MST
- Where
- Box Butte County, (Aia)alliance Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.050, -102.800
A thunderstorm produced a brief downburst at the Alliance airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced a brief downburst at the Alliance airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 4, 1:20 PM MST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
220 PM MDT WED JUN 4 2008
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
THIS LOOKS TO BE A WET AND COOL PERIOD FOR THE CWA. MODELS MOVE THE
UPPER LOW CURRENTLY MOVING INTO NORTHEAST NEVADA ACROSS COLORADO LATE
TONIGHT AND THURSDAY. THE FEATURE THEN IS LIFTED NORTHEAST AND INTO
THE NORTHERN PLAINS BY 12Z FRIDAY. THE ASSOCIATED SURFACE LOW WILL
DEEPEN OVER EASTERN COLORADO TONIGHT AND THEN MOVE NORTHEAST THROUGH
THURSDAY NIGHT. MODELS ARE FAIRLY CONSISTENT RUN TO RUN AND HAVE A
SIMILAR DEPICTION OF THE SYNOPTIC FEATURES FOR THIS AREA. WITH THE
MOIST ATMOSPHERE AND SYNOPTIC LIFT...SHOWERS AND MAINLY LATE DAY
THUNDERSTORMS WILL BE WIDESPREAD THROUGH THURSDAY EVENING. MOST OF
THE STORMS THROUGH EARLY TONIGHT WILL PRODUCE HEAVY RAIN...SMALL HAIL
AND WIND GUSTS TO 45 MPH. WITH THE STRONG SYNOPTIC LIFT BUT MARGINAL
INSTABILITY...SOME STORMS WILL LINGER THE REST OF THE NIGHT AND
THURSDAY MORNING. PRECIPITATION TOTALS FROM THE MODELS ARE AS HIGH
AS AN INCH AND A HALF MAINLY IN THE EAST PART OF THE CWA LATE
TONIGHT AND THURSDAY. BASED ON SOME OF THE RAINFALL RATES SO FAR
THIS AFTERNOON THOSE AMOUNTS ARE ENTIRELY POSSIBLE AT LEAST IN SOME
AREAS. AT THIS TIME...WILL HOLD OFF ON THE ISSUANCE OF A FLASH
FLOOD WATCH FOR PARTS OF THE EASTERN CWA. THE SNOW LEVEL WILL DROP
TO AS LOW AS 8500 OR 9000 FEET MSL LATER TONIGHT WITH SEVERAL INCHES
OF ACCUMULATION ABOVE THAT ELEVATION THROUGH THURSDAY MORNING. THE
TEMPERATURES WILL BE WELL BELOW NORMAL DURING THER DAYTIME HOURS ON
THURSDAY WITH THE CLOUD COVER AND SHOWERS.
.LONG TERM...FRIDAY THRU WEDS...
SEVERAL WEAK IMPULSES WILL TRAVERSE THE REGION DURING THE PERIOD AS
GENERAL TROFFINESS WILL PERSIST OVER WESTERN NORTH AMERICA.
PROGRESSIVE PATTERN WILL PRETTY MUCH LIMIT ANY SIGNIFICANT WARMING
AS WELL AS KEEP BETTER GULF MOISTURE SOUTH AND EAST OF THE CWA THUS
OVERALL PCPN CHANCES WILL BE FAIRLY LOW WITH BULK OF SHORTWAVE
ENERGY PASSING NORTH OF THE CWA. NEXT PACIFIC COOL FRONT LOOKS TO
PASS ACROSS FRIDAY NIGHT AND SHOULD KNOCK ABOUT 5 TO 8 DEGREES OFF
OF MAX TEMPS FOR SATURDAY. WARM SUNDAY AND MONDAY AS UPPER FLOW
BACKS AHEAD OF UPPER TROF THAT WILL MOVE ACROSS THE WRN CONUS WITH
BEST CHANCE FOR PCPN OVER THE NRN CWA CLOSER TO BETTER DYNAMICS.
SOME QUESTION AS TO EVOLUTION OF UPPER TROF EARLY NEXT WEEK WITH GFS
STRONGER BUT FURTHER NORTH. WILL NOT CHANGE FCST AT THIS TIME GIVEN
UNCERTAINTY.
&&
.AVIATION...CEILINGS AND VISIBILITIES WILL LOWER TO MVFR CONDITIONS
OVER THE CWA BY LATE THIS EVENING. THOSE CONDITIONS WILL PERSIST
THROUGH THURSDAY EVENING BEFORE LIFTING. IFR CONDITIONS WILL BE
COMMON AT TIMES LATE TONIGHT AND THURSDAY. IN ADDITION...SOME
THUNDERSTORMS WILL BE OVER THE CWA...ESPECIALLY EARLY TONIGHT AND
AGAIN THURSDAY AFTERNOON AND EVENING. NORTHERLY SURFACE WINDS WILL
INCREASE OVER THE CWA DURING THE DAY THURSDAY AND REMAIN FAIRLY
STRONG THROUGH THE EVENING HOURS. FREEZING LEVELS WILL LOWER TONIGHT
AND THERE WILL LIKELY BE A LEVEL WHERE CLEAR ICING WILL BE LIKELY
THROUGH THURSDAY MORNING.
&&
.HYDROLOGY...BASED ON RFC AND HYDROLOGIST GUIDANCE WILL CONTINUE THE
PREVIOUSLY ISSUED FLOOD WARNING FOR THE UPPER NORTH PLATTE RIVER AND
THE ENCAMPMENT RIVERS THROUGH THURSDAY. WITH TIME...THE FLOOD
WARNING WILL POSSIBLY NEED TO BE EXTENDED. THE FLOOD WATCH WILL
ALSO REMAIN IN EFFECT FOR THE SOUTHWEST PART OF CARBON COUNTY THROUGH
12Z FRIDAY. THE HIGH WATER WATER LEVELS ARE DUE TO THE RECENT
SNOWMELT AND CURRENT AND EXPECTED PRECIPITATION OVER THE AREA. OVER
THE REST OF THE CWA...MINOR FLOODING WILL BE POSSIBLE THROUGH
THURSDAY EVENING DUE TO RAINFALL OF AN INCH OR TWO THROUGH
THURSDAY. HAVE HELD OFF ON THE ISSUANCE OF A FLASH FLOOD WATCH AT
THIS TIME...BUT LATER SHIFTS WILL NEED TO MONITOR.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WARNING FOR THE UPPER NORTH PLATTE RIVER AND ENCAMPMENT
RIVER IN CARBON COUNTY THROUGH THURSDAY.
FLOOD WATCH FOR SOUTHWEST CARBON COUNTY ZONES 61..63 THROUGH
6 AM FRIDAY.
NE...NONE.
&&
WEILAND/EMANUELHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1105 AM MDT WED JUN 4 2008 WYZ059>062-064>070-051145- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1105 AM MDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST WYOMING THIS AFTERNOON WITH SOME STORMS LINGERING THROUGH TONIGHT. MANY OF THE STORMS WILL PRODUCE A PERIOD OF HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 45 MPH. THE ADDITIONAL RAINFALL AND RECENT SNOWMELT WILL COMBINE TO CAUSE RIVERS AND STREAMS IN MUCH OF CARBON COUNTY TO RISE TO OR NEAR FLOOD STAGE THROUGH TONIGHT. A FLOOD WARNING IS IN EFFECT FOR THE UPPER NORTH PLATTE RIVER AROUND SARATOGA AS WELL AS THE ENCAMPMENT RIVER AROUND RIVERSIDE THROUGH TONIGHT. A FLOOD WATCH IS ALSO IN EFFECT FOR SOUTHWEST CARBON COUNTY THROUGH TONIGHT...SPECIFICALLY FOR THE LITTLE SSNAKE RIVER BETWEEN DIXON AND BAGGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY NIGHT FOR THE SOUTHWEST PART OF CARBON COUNTY. OTHERWISE...THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-051145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1105 AM MDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY IN CHEYENNE COUNTY...WITH LARGE HAIL THE PRIMARY THREAT. MOST OF THE STORMS WILL PRODUCE A PERIOD OF HEAVY RAIN...SMALL HAIL AND WIND GUST TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-051145- SNOWY RANGE- 1105 AM MDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WATCH IS IN EFFECT FOR RIVERS AND STREAMS FLOWING OUT OF THE SNOWY RANGE THROUGH TONIGHT. ALSO...LIGHT SNOW IS EXPECTED TONIGHT WITH 1 TO 3 INCHES OF ACCUMULATION POSSIBLE BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY NIGHT FOR RIVERS AND STREAMS FLOWING OUT OF THE SNOWY RANGE. OTHERWISE...LIGHT SNOW WILL CONTINUE THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1159 AM MDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 28 NW WHEATLAND 42.34N 105.35W
05/21/2008 E0.88 INCH ALBANY WY TRAINED SPOTTER
HAIL OCCURRED BETWEEN 615 AND 625 PM.
&&
GRIFFITHPRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY
NATIONAL WEATHER SERVICE CHEYENNE WY
1159 AM MDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 28 NW WHEATLAND 42.34N 105.35W
05/21/2008 E0.88 INCH PLATTE WY TRAINED SPOTTER
HAIL OCCURRED BETWEEN 615 AND 625 PM.
&&
GRIFFITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
445 PM MDT WED JUN 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FLASH FLOOD 6 NE WHEATLAND 42.11N 104.88W
06/04/2008 PLATTE WY EMERGENCY MNGR
4 INCHES OF WATER FLOWING OVER GRAYROCKS ROAD, BETWEEN
HIGHWAY 320 AND GRAYROCKS RESERVOIR, WHIGH IS 6 NE OF
WHEATLAND.
&&
DDEALThe North Platte radar (KLNX), 184 km away, was scanning. The volume nearest the first event began at 23:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92390.